1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

No time to maintain my diabetes, Tresiba question

Discussion in 'Type 1 Diabetes' started by miszu, Feb 21, 2019.

  1. miszu

    miszu Type 1 · Well-Known Member

    Messages:
    248
    Likes Received:
    151
    Trophy Points:
    123
    Hi,

    I've been having lots of highs lately, I wake up everyday with 9.0-10.0 readings shaking and feeling dizzy all day, I seem to be more sensitive to carbs as well, my usual amount of bolus doesnt cover my meals, it goes as high as 14.0. The smallest correction dose gives me hypos then I go back up high fast. This rollercoaster makes me feel worn out the whole day, because of work and night-time school I get little amount of sleep as well. Right now I inject 8 units of Tresiba for the night, I wonder if going up to 9 or 10 units of Tresiba would help me? I had to cancel my appointment with my doctor due to lack of time, but my morning readings are out of place..I've only been getting basal for 6 months, so it might be possible that my needs went higher for Tresiba? It would be important to stop this bad cycle as soon as possible, I can't afford to not focus this time around the year.

    Thanks in advance, hope everyone's doing good. X
     
  2. Juicyj

    Juicyj Type 1 · Moderator
    Staff Member

    Messages:
    7,849
    Likes Received:
    6,391
    Trophy Points:
    198
    Hello @miszu before you make any adjustments do a couple of tests during the night say at 3am when your readings are at their lowest and see what’s happening during the night, as your feeling shaky all day just rule out the possibility of a nighttime hypo first.

    A probable reason for going so high after a hypo is that during a hypo the liver can also do a dump of glucose too which isn’t helpful when you’ve already treated so look at your basal first and do a couple of night time checks before any quick acting adjustments.

    Get another apt made soon though it’s important to run through things to cross check your readings and get some support.
     
    • Winner Winner x 3
    • Like Like x 1
  3. miszu

    miszu Type 1 · Well-Known Member

    Messages:
    248
    Likes Received:
    151
    Trophy Points:
    123
    Hi, thanks for quick response. Can you tell me what an apt is please? I'll try to check during the night, but I barely get any sleep, so I find it really difficult to wake up during the night.. I ll try thank you very much.
     
    • Like Like x 1
  4. evilclive

    evilclive Type 1 · Well-Known Member

    Messages:
    464
    Likes Received:
    408
    Trophy Points:
    123
    Apt = Appointment
     
    • Like Like x 1
    • Agree Agree x 1
  5. Rachox

    Rachox Type 2 (in remission!) · Moderator
    Staff Member

    Messages:
    10,592
    Likes Received:
    12,917
    Trophy Points:
    298
    I think @Juicyj is suggesting you rearrange your ‘appointment’
     
    • Like Like x 1
  6. Deleted Account

    Deleted Account · Guest

    Wow @miszu you have a lot going on at the moment which is probably very stressful and stress is one of the things that raise our BG.
    We cannot advise on medication levels - it is against forum rules because it could be very dangerous as we do not know you and we are not medically trained.

    Until you get your diabetes sorted, it is likely you will continue to feel rubbish, not sleep well and not have energy to do everything you need to do.
    Therefore, I agree with the comments above - you need to get an appointment to see your doctor to discuss what is happening with your BG levels. If this means you have to miss work and you are in the UK, your employer must make adjustments for you under the disability discrimination act - you can have time off work.
    Basically, you need to find time to maintain your diabetes. This will give you time for the rest of the things you need to do in your life.

    Let us know how you get on.
     
    • Like Like x 3
    • Agree Agree x 1
    #6 Deleted Account, Feb 21, 2019 at 6:10 PM
    Last edited by a moderator: Feb 21, 2019
  7. Juicyj

    Juicyj Type 1 · Moderator
    Staff Member

    Messages:
    7,849
    Likes Received:
    6,391
    Trophy Points:
    198
    Sorry @miszu I hate acronyms, so apologies for my apt comment, I meant appointment, please get this the-arranged and please try not to miss future appointments, you need to put diabetes first otherwise it will affect everything else.

    I also hate waking during the night to do night time tests but sometimes it's essential to know what's really going on, it's a pointer, we can't give you answers here hence why seeing your doctor is so important to cross check your results.
     
    • Like Like x 3
  8. miszu

    miszu Type 1 · Well-Known Member

    Messages:
    248
    Likes Received:
    151
    Trophy Points:
    123
    Thanks everyone. I got home since then, cooked a delicious low carb dinner and calmed down. I also had a long walk before eating, I find that it helps with my highs a little bit. My main problem is that I really have no time right now... But I ll try to put my health first. I'll try to call my doc for a new appointment date tomorrow. Thank you everyone. Have a good night X
     
    • Like Like x 4
  9. evilclive

    evilclive Type 1 · Well-Known Member

    Messages:
    464
    Likes Received:
    408
    Trophy Points:
    123
    Walking seems to help a lot of people. 2k after breakfast takes care of an annoying peak for me.
     
    • Like Like x 2
  10. EllieM

    EllieM Type 1 · Well-Known Member

    Messages:
    2,197
    Likes Received:
    1,266
    Trophy Points:
    198
    I also agree that you might be going low at night - any chance you could get your doctor/clinic to give you a continuous glucose monitor for a couple of weeks so that you could check it out? Personally, I find hypos the worst part of T1 diabetes : you may find that reducing the hypos also reduces the highs.... Anyone you can talk to on the phone, or do you have to wait months for a new appointment?
     
  11. Kevvb1

    Kevvb1 Type 1 · Active Member

    Messages:
    41
    Likes Received:
    8
    Trophy Points:
    28
    Hey.

    I have been terrible with time and missing checking and then missing injections and then waking up really high like 20+ and my days are so hectic with work kids etc it just slips my mind.. I’ve been diagnosed for two years now and I’ve had to try learn a lot myself which is not the best but over the last few days I have found a diary app which you input all injections and food and carbs etc and seeing the data and where you are going right or wrong is giving me a better outlook and making me want to keep in the good zone as you do feel so much better and have more energy and have a better outlook on your day. I’ve been feeling is it really I have lack of time or is it I’m just avoiding stabbing myself.. that’s just me.. I do hope you find a solution that suits you and you find a schedule that will work
     
    • Like Like x 1
  12. Juicyj

    Juicyj Type 1 · Moderator
    Staff Member

    Messages:
    7,849
    Likes Received:
    6,391
    Trophy Points:
    198
    Hi @Kevvb1 You need to put yourself first and check regularly and correct where necessary, just start by getting into a routine to check before bed so you stay in range during the night and wake with your bloods in range, you will feel so much better just doing this as that's a third of your day then spent in range.
     
  13. Kevvb1

    Kevvb1 Type 1 · Active Member

    Messages:
    41
    Likes Received:
    8
    Trophy Points:
    28
    I just ensure I’m not eating heavy carb prior to bed and nothing after my evening levimir which I’m at 36 units and then waking up in a normal range. Well I have for the last couple of days lol
     
    • Like Like x 1
  14. miszu

    miszu Type 1 · Well-Known Member

    Messages:
    248
    Likes Received:
    151
    Trophy Points:
    123
    I don't think they would give a CGM out for me.. In Hungary there's no chance. Well, I don't know about other countries.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook